How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Anil Your Own Question
Dr. Anil
Dr. Anil, Doctor (MD)
Category: Health
Satisfied Customers: 7991
Experience:  M.B.B.S.M.D with over 30 years of experience in this medical field.
Type Your Health Question Here...
Dr. Anil is online now
A new question is answered every 9 seconds

I was curious if there are certain foods that react to probiotics,

This answer was rated:

I was curious if there are certain foods that react to probiotics, specifically, L. acidolpholous. I have been taking it every day for about a month, increase the dosage every week. However, there are times where I feel extra bloated and distended. I generally eat very little starchy carbs, sticking to mostly fruit. Is it possible, that even after a few weeks, they can still cause bloating
Do you have associated constipation?
Pain abdomen?
Mucus in stool?
Are you taking any other medications?
Since how long have you been suffering from?
Stress and anxiety issues?
Any other medical history?

Customer: replied 3 years ago.

I sometimes have constipation alternating with diahrrea, but not in the last few days or about a week. No pain, muscus, or nausea. No flatulence, but sometimes burping and belching, especially immediately after I eat. No other medications. This has been happening for a few weeks. I do suffer from both stress and anxiety, but take no medication for it.

Thanks for providing more information.
Sorry for late reply and inconvenience.
As you describe,there may be possibility of Irritable Bowel Syndrome.
You shouldn't increase Lactobacillus acidophilus dosage.
You should limit your fruits intake as excessive amount of fruits can also cause bloating due to high fibre.

Take OTC Simethicone to relieve bloating.
And drink plenty of fluids.
You shouldn't worry as stress and anxiety can be contributing factors.

I hope this helps.
If you have any further query then feel free to ask.
Positive feedback and bonus are highly appreciated.
Thank you.
Customer: replied 3 years ago.

The dosing on the bottle says up to 4 pills a day - I am currently taking 2.5. Should I keep it lower than 2.5? Also, you say to limit fruits, but would foods like rice and quinoa cause as much bloating?

You should take 1-2 pills a day.
Quinoa contains 10 g of dietary fiber per cup. Considering that the average adult is recommended to consume between 20 and 35 g of fiber daily, one cup provides a substantial amount.
Eating a lot of quinoa can lead to gas, bloating and stomach pain.
Even eating rice can aggravate bloating.
Avoid high fiber foods for a few days to see if your symptoms subside.

I hope this helps.
Dr. Anil and other Health Specialists are ready to help you